Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Strategies for Treatment-Experienced HIVersStrategies for Treatment-Experienced HIVers
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Sustiva and sleeping pills
Jan 4, 2007

Hello. I take sustiva for the past 4 years, thus my need for temazepan to get a good night sleep. I had to increase from 15 mg to 30 now. Is there any medication that works as good as sustiva? one that doesn't mess up my sleep? I am undetectable for 4 years, tcells at 500 or so. Concern for my MD to change me was that sustiva works great for me, and she rather I take sleeping pills as long as keep taking sustiva. Is it OK to just change sleeping pills? since I am inmmune to Temazepan now? are there any sleeping pills that are as harmless as possible for long term use? (ambien doesn't work for me) Any help would be appreciated, since I will see my doctor in a week, rather be informed.

Response from Dr. Daar

I am not an expert on sleeping pills and everyone is different as to how they react to these medications. In my practice I use several different agents that would all be viable options for you. I would suggest you discuss with your provider all avaialable options since I am sure s/he knows of many different choices you can consider.

With regards to changing antiretroviral therapy in order to manage this problem, Sustiva is the main drug that disrupts sleep. Assuming that you have not previously developed resistance to protease inhibitors you should have several options in this class. In situations like this it is best to discuss with your provider what options you have to manage the complications of therapy (e.g. sleeping pills) versus the risks and benefits associated with changing therapy. I am sure your provider can supply you with information needed so that you can make the best decision for you.

Best, Eric


Previous
To high to be called a blip
Next
Now What?

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement